Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 25, 2022, 3:03 PM EDT for 6 counties in Michigan. It took effect at Jun 26, 2022, 8:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2022, 3:03 PM EDT (19:03 UTC)
- In effect from
- Jun 26, 2022, 8:00 AM EDT
- Expired
- Jun 27, 2022, 3:59 PM EDT
- In force
- 32 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WHUS43 KGRR 251903 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 303 PM EDT Sat Jun 25 2022 MIZ037-043-050-056-064-071-260315- /O.NEW.KGRR.BH.S.0004.220626T1200Z-220627T0900Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 303 PM EDT Sat Jun 25 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and wave action will be mainly from the Northwest on Sunday. This will make areas just north of piers the most dangerous areas due to currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
8 follow-up statements
768 WHUS43 KGRR 260123 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 923 PM EDT Sat Jun 25 2022 MIZ037-043-050-056-064-071-260930- /O.CON.KGRR.BH.S.0004.220626T1200Z-220627T0900Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 923 PM EDT Sat Jun 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH LATE SUNDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...From 8 AM EDT Sunday through late Sunday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and wave action will be mainly from the Northwest on Sunday. This will make areas just north of piers the most dangerous areas due to currents. The strongest winds and largest waves are expected late in the day into the early evening hours. This is when conditions will be most hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
519 WHUS43 KGRR 260709 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 309 AM EDT Sun Jun 26 2022 MIZ037-043-050-056-064-071-261515- /O.CON.KGRR.BH.S.0004.220626T1200Z-220627T0900Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 309 AM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...From 8 AM EDT Sunday through late Sunday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and wave action will be mainly from the west to northwest later today. This will make areas just north of piers the most dangerous areas due to currents. The strongest winds and largest waves are expected late in the day into the evening hours. This is when conditions will be most hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
010 WHUS43 KGRR 261546 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1146 AM EDT Sun Jun 26 2022 MIZ037-043-050-056-064-071-270000- /O.CON.KGRR.BH.S.0004.000000T0000Z-220627T0900Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1146 AM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...From 8 AM EDT Sunday through late Sunday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and wave action will be mainly from the west to northwest later today. This will make areas just north of piers the most dangerous areas due to currents. The strongest winds, largest waves, and most hazardous conditions are expected late in the day into the evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
857 WHUS43 KGRR 261924 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 324 PM EDT Sun Jun 26 2022 MIZ037-043-050-056-064-071-270330- /O.CON.KGRR.BH.S.0004.000000T0000Z-220627T0900Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 324 PM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions becoming increasingly likely after 6 PM. Piers may be swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Although winds and waves should remain fairly low this afternoon, both will increase significantly after 6 PM and especially after sunset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
656 WHUS43 KGRR 270046 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 846 PM EDT Sun Jun 26 2022 MIZ037-043-050-056-064-071-270900- /O.CON.KGRR.BH.S.0004.000000T0000Z-220627T0900Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 846 PM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions are expected as waves may be swamped piers. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The push of cold air overnight will cause this time to be the most dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && wdm $$
116 WHUS43 KGRR 270711 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 311 AM EDT Mon Jun 27 2022 MIZ037-043-050-056-064-071-271515- /O.EXT.KGRR.BH.S.0004.000000T0000Z-220627T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 311 AM EDT Mon Jun 27 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions are expected as waves may be swamped piers. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and wave action will be from the northwest today. This will make areas just north of piers the most dangerous areas due to currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
934 WHUS43 KGRR 271524 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1124 AM EDT Mon Jun 27 2022 MIZ037-043-050-056-064-071-272000- /O.CON.KGRR.BH.S.0004.000000T0000Z-220627T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1124 AM EDT Mon Jun 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected as waves may swamp piers. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and wave action will be from the northwest today. This will make areas just north of piers the most dangerous areas due to currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
293 WHUS43 KGRR 271959 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 359 PM EDT Mon Jun 27 2022 MIZ037-043-050-056-064-071-272100- /O.CAN.KGRR.BH.S.0004.000000T0000Z-220627T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 359 PM EDT Mon Jun 27 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves will continue to subside this afternoon and evening. Therefore the beach hazards statement is cancelled. Please refer to the current nearshore and surf zone forecasts for the latest information. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 3:00 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
300 PM EDT Sat Jun 25 2022
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(This evening through next Saturday)
Issued at 300 PM EDT Sat Jun 25 2022
--Showers and isolated thunder through tonight--
The scenario for showers and embedded thunder for tonight/early
Sunday has changed a little bit over the last 24 hours. The main
change is that the better chance for rain has shifted south a bit,
with a drawn out event instead of a couple parts of it.
We currently have a few light showers/sprinkles coming onshore as of
1830z, with storms across WI and IL gradually weakening as they move
East. There are a couple of smaller factors driving these changes.
First, a weakening short wave is currently moving through the area
as expected. It helped the convection to our SW earlier with a low
level jet providing moisture transport. The short wave is forecast
to zip ENE, while the low level jet continues to only slowly
translate East.
The low level jet will help to keep showers over the southern two
thirds of the area from when they move in slowly this
afternoon/evening, until after 06z or so when it shifts East. There
is a small chance of thunder, but instability will be limited with
only as much as 500 J/kg of MU CAPE, which will be elevated in
nature. This is the result of a night time frontal passage, and a
lack of cool and unstable conditions aloft coming directly overhead.
This low level jet will be gone by the time the front comes through,
and will likely take any moisture available with it also. This will
bring a fairly highly likelihood that the front will come through
almost dry. Can not rule out a sprinkle or light shower popping up.
--Cooler early week with next chance of rain late Tue/Wed--
The colder air mass will be filtering in through Sunday and Sunday
night as a couple of weak, but noticeable fronts will be passing
through. 850 mb temps will be gradually cooling through Sunday from
around 16C, to 6C by late Sunday. Sunday will still be warm with
sunshine breaking out, and the coolest air not here yet. Monday will
be more noticeably cooler with highs only expected in the 70s, and
moderating temps for Tuesday as temps aloft recover a bit.
Then, we see the next upper wave dropping SE over the area Tuesday
night. Some rain ahead of the front could affect the far NW counties
as early as around sunset, then trying to spread SE. It still looks
like the upper wave supporting this system will only dig down over a
portion of the area, favoring the northern two thirds of the area.
This front still is expected to not have much in the way of deep
Gulf moisture as the flow is not direct from the Gulf. Also, the
front will be coming through at night, not able to take advantage of
any possible diurnal instability.
--Warm end of week with chance of rain centered on Fri--
The front on Wednesday will not really be bringing any noticeably
colder air down. Since the upper jet really stays mainly north and
moves out quickly, there is not really much cooler air behind it. In
fact, 850 mb temperatures will quickly rise to around 20C by 00z
Friday. This will support warmer temperatures up toward 90 degrees
once again.
As quick as the warmer air comes back Thursday, it will be pushed
back out to our south on Friday. We get into a somewhat zonal flow
aloft, allowing additional short waves to move through. We will see
another series of fronts move through on Friday. This front looks
like its predecessors in that is does not look to have a Gulf feed
with it, and therefore rain will not be significant with it.
The fronts will once again bring a noticeable air mass change with
it, as 850 mb temps are forecast to drop to around 10C by 12z Sat.
One trend with these fronts is that they do not look to get hung up
over our area on Friday, as they showed yesterday. That will keep
the heavy rain potential down a bit.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 146 PM EDT Sat Jun 25 2022
We are starting off the period this afternoon VFR and lighter
winds. We will see a trend toward lower ceilings and visibilities
as rain showers come in toward 00z. The rain will start off as
VFR, but MVFR and eventually IFR will spread in from the West
overnight. We can not rule out thunder later this evening and
overnight, but the chances of it look too low at this time to have
it in the forecast.
The rain showers will end and low clouds will hold on a bit longer
Sunday morning along and just behind the cold front. The lower
clouds will gradually break up from West to East. Winds will
become a bit gusty from the NW as the sunshine breaks out, and
better mixing takes place.
&&
.MARINE...
Issued at 300 PM EDT Sat Jun 25 2022
We are going ahead and issuing a Small Craft Advisory and Beach
Hazards Statement for the entire coast for Sunday. We are actually
looking at two different periods of winds and waves reaching
criteria on Sunday and Sunday night. The first will be first thing
Sunday morning in the wake of the cold front passage through the
area. The pressure rises and cooler air coming in behind it will
allow for enough wind to cause these conditions. There may be a
brief break, before another surge of wind comes in later as the
second front comes through. We felt it was best to err on the side of
caution with lots of people out on boats and the beaches on the
weekend with nice summer weather expected.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Sunday morning through late Sunday
night for MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 8 AM Sunday to 5 AM EDT Monday for
LMZ844>849.
&&
DISCUSSION...NJJ
AVIATION...NJJ
MARINE...NJJHazardous weather outlook, Jun 25, 3:40 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 340 AM EDT Sat Jun 25 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 340 AM EDT Sat Jun 25 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A few thunderstorms are possible late this afternoon and tonight. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-260745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 340 AM EDT Sat Jun 25 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A few thunderstorms are possible late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:04 PM EDT | Small Craft Advisory | GRR | 49 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.